Hello there folks
I was wondering if anybody is out there who would be so kind to help me out with a few questions I have on taking the medication Sinemet. Especially those who have been taking it a while as I have.
And those questions are…
What does it feels like to you when the Sinemet “kicks in”?
What does it feel like to you when the Sinemet wears off?
Does the Sinemet when it kicks in help with a bowel movement?
Thank you for your time
Hi greg ive been taking sinemet for about 2yrs and ive never felt it kick in or kick out i have no response from medication
Hi, thanks for taking the time to reply. Interesting what you say. I’ve been on Sinemet now for 7years and resently i’ve been experiancing a real “Buzz” (not a nice one! it’s like a mixture of having too much coffee not enough sugar and with a hint of a panic attack) which always seems to come on about 30mins after taking my medication,but fades away after about 30mins (leaving me feeling good… or at least as good as it gets) and i was wondering if anybody else had this.
Thanks again for taking the time to reply
I don’t get a buzz as such but 20-30 mins after taking medication I have much better movement, particularly fine motor control like typing this reply. The effect wears off after a further 45-60 mins for me…
I haven’t noticed any effect on bowel movement, though my trick for that is to eat a lot of fruit and veg.
Thanks for the input.
It is strange i’m taking 4 sinemet a day 7am, 11am, 3pm, and 7pm but this “buzz” doesn’t happen on the first or last tablet. mostly on the 3pm one! I know how daft that sounds!
I get a similar buzz about 30 minutes after taking the first tablet and the fourth one (I take 5 a day). I also get dyskinesia when each tablet wears off (after about 2 hours for Sinemet 25/100 and after 3 hours for Half Sinemet CR).
Thanks for replying. It’s strange how it effects one dose and not others. i’ve had this “buzz” problem for a while on and off and i’ve tried to work a way around it by adjusting the times i take the meds, watching what and when I eat, etc. But it’s so random!
I get a warm feeling down my left leg ( which is the bit of me that shakes most). It feels very relaxing but it only does that after the fourth of five sinemet plus I take each day.
This discussion is a revelation to me as I have been feeling desperate for some time about Sinemet. I have been on this drug since 2014. My daily dosage is 12.50mg/50mg x 7 per day. I find that it takes 30 mins to work during which time I am incapable of doing anything. Then the drug kicks in and I have about an hour when I am “normal” when the drug wears off I feel dreadful. Spaced out, garrulous, weepy and manic. Yesterday Sunday I talked all night couldn’t switch off followed by horrendous panic attack, thought this is it I can’t breathe and this is the end. Thankfully after slowly taking early dose of sinemet I recovered and thought what a fool I was. I am wondering if this drug has been altered in any way? Or has it had its day what else is there? I have other related problems with the drug but the most terrifying is the feeling of panic and unable to get help. I am trying to find a private specialist in Parkinsons as I can’t get the help I need through NHS any recommendations would help. Thank you.
It is so strange why it only happens on certain tablets in the day! with me it’s the 3rd of the day.
When i spoke to my consutant and discribed the feeling i have before and after taking my 3rd of the day tablet (God only know why only the 3rd one)he increased my tablets to five a day from four (25g/100g)…saying it was the gap in meds causing the feelings. I also found that given Sinemet is affected by eating protein near “tablet time” i found with watching what I eat and no closer than an hour etheir side of taking my tablet, it still happens but is more managable at the moment. But it’s certainly a terrrible feeling when it happens. Let me know if you find a way that works for you.
I am not going to be much help, but anyway I have been taking Sinemet slow release every night for at least 8 years. and so cannot say what it feels like . During the day I take co-careldopa, and Gabapentin for the nerve pain in my legs, also Glycopyrronium bromide to lessen the amount of saliva I produce.
Not a lot of help I know b I have not had any ill effects at all from Simemet at all.
After approx Half an hour I just feel better, more able, stronger, better posture. It doesn’t give me a kick is just a gradual process.
If you get a surge effect with it kicking in, maybe try half a tablet and the other half a little later?
I’ve only been on Sinemet for a couple of months and I haven’t experienced anything that might be interpreted as “kicking in”.
However I have experienced a distinct increase in pain levels in my hips and back. I’d had the pain previously due to prostate cancer in my bones. The chemotherapy that I’m on was reducing the pain substantially but it has come back coincidentally with me starting to take Sinemet and I’ve had to increase my pain management.
I wonder if the Sinemet is generating dopamine or something that is overriding the pain killers. Does anyone else have this combination of prostate cancer, chemotherapy and Sinemet??